Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 53, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 19, 2011, 4:46 PM MDT for Cheyenne County, Nebraska. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2011, 4:46 PM MDT (22:46 UTC)
- Expired
- Jun 19, 2011, 5:45 PM MDT
- In force
- 59 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 2.5 in
- Wind
- 60.0 mph
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 159 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 2:04 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 330 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 1573 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
412 WUUS55 KCYS 192246 SVRCYS NEC033-192345- /O.NEW.KCYS.SV.W.0053.110619T2246Z-110619T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 446 PM MDT SUN JUN 19 2011 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 545 PM MDT * AT 444 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LORENZO...OR 9 MILES SOUTH OF SIDNEY...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SIDNEY AIRPORT AROUND 455 PM MDT. COLTON AROUND 520 PM MDT. SUNOL AROUND 535 PM MDT. LODGEPOLE AROUND 545 PM MDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE I-80 EXIT 69 AND I-80 EXIT 76. THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 55 AND 77. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4100 10311 4110 10311 4128 10262 4101 10261 TIME...MOT...LOC 2246Z 247DEG 15KT 4101 10299 WIND...HAIL 60MPH 2.50IN $$ RUBIN
3 follow-up statements
729 WWUS55 KCYS 192304 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 504 PM MDT SUN JUN 19 2011 NEC033-192345- /O.CON.KCYS.SV.W.0053.000000T0000Z-110619T2345Z/ CHEYENNE NE- 504 PM MDT SUN JUN 19 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN CHEYENNE COUNTY UNTIL 545 PM MDT... AT 503 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF SIDNEY AIRPORT...OR 7 MILES SOUTHEAST OF SIDNEY... MOVING NORTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... COLTON AROUND 515 PM MDT. SUNOL AROUND 530 PM MDT. LODGEPOLE AROUND 545 PM MDT. OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE I-80 EXIT 69 AND I-80 EXIT 76. THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 58 AND 77. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4100 10300 4114 10299 4128 10262 4101 10261 TIME...MOT...LOC 2304Z 247DEG 15KT 4106 10287 WIND...HAIL 60MPH 1.50IN $$ RUBIN
635 WWUS55 KCYS 192328 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 528 PM MDT SUN JUN 19 2011 NEC033-192345- /O.CON.KCYS.SV.W.0053.000000T0000Z-110619T2345Z/ CHEYENNE NE- 528 PM MDT SUN JUN 19 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN CHEYENNE COUNTY UNTIL 545 PM MDT... AT 525 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SUNOL...OR 11 MILES EAST OF SIDNEY...MOVING NORTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LODGEPOLE AROUND 545 PM MDT. OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE I-80 EXIT 76. THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 61 AND 77. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4100 10295 4116 10292 4128 10262 4101 10261 TIME...MOT...LOC 2328Z 247DEG 15KT 4110 10275 WIND...HAIL 60MPH 1.00IN $$ RUBIN
650 WWUS55 KCYS 192342 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 542 PM MDT SUN JUN 19 2011 NEC033-192352- /O.EXP.KCYS.SV.W.0053.000000T0000Z-110619T2345Z/ CHEYENNE NE- 542 PM MDT SUN JUN 19 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHEYENNE COUNTY WILL EXPIRE AT 545 PM MDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT. LAT...LON 4100 10295 4116 10292 4128 10262 4101 10261 TIME...MOT...LOC 2342Z 247DEG 15KT 4112 10268 $$ RUBIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:40 PM MDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 19, 3:40 PM MDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
340 PM MDT SUN JUN 19 2011
.SHORT TERM...THIS AFTERNOON AND TONIGHT...
WITH ONGOING SEVERE WEATHER WILL MAINLY FOCUS ON THIS AFTERNOON
AND TONIGHT. THUNDERSTORMS...SOME SEVERE...HAVE DEVELOPED ALONG
I80 FROM LARAMIE EASTWARD TO SIDNEY NEBRASKA. VERY HEAVY RAINFALL
HAS BEEN OBSERVED AND FLASH FLOODING HAS ALSO BEEN REPORTED DUE TO
THE SLOW MOTION OF THESE STORMS. THESE WILL CONTINUE INTO THIS
EVENING WITH A TORNADO WATCH OUT FOR THE SOUTHWESTERN NEBRASKA
PANHANDLE. THUNDERSTORMS SHOULD EVENTUALLY BECOME A COMPLEX AS
THEY MOVE INTO THE GREAT PLAINS WITH MCS DEVELOPMENT LIKELY.
EARLY MONDAY THROUGH TUESDAY NIGHT...
FOR LATE SUNDAY AND MONDAY...WIDESPREAD MODERATE TO HEAVY RAINFALL
IS STILL A MAJOR CONCERN WITH NOT JUST RIVER FLOODING BUT ALSO
FLASH FLOODING. HAVE ALREADY SEEN REPORTS OF OVER ONE INCH OF RAIN
TODAY...INCLUDING CHEYENNE. ALSO...QUITE A LOT OF RAIN HAS ALREADY
FALLEN OVER SOUTHERN NEBRASKA PANHANDLE OVER THE LAST WEEK OR TWO
WHICH THE GROUND ALREADY PRETTY SATURATED. EXPECT MOST OF THE
RAINFALL WITH THIS NEXT STORM TO BE MAINLY RUNOFF...RESULTING IN
THE POSSIBILITY OF FLASH FLOODING AND FURTHER RIVER FLOODING. EVEN
ACROSS WYOMING...WILL NEED TO WATCH RIVER LEVELS AND PRECIP RATES
CLOSELY THROUGH MONDAY WITH WIDESPREAD SHOWERS AND SCATTERED
TSTORMS. KEPT THE FLOOD WATCH FOR THE MEDICINE BOW RIVER NORTH OF
THE SNOWY RANGE. ALSO KEPT THE FLASH FLOOD WATCH FOR ALL OF
WESTERN NEBRASKA THROUGH MONDAY MORNING...AND MAY NEED TO EXTEND
IT THROUGH THE DAY ON MONDAY AS WELL. WITH SNOW LEVELS LOWERING TO
9500 FEET...EXPECT ACCUMULATING SNOWFALL ABOVE 10000 FEET IN THE
SNOWY AND SIERRA WITH 4 TO 8 INCHES POSSIBLE ON THE HIGHER PEAKS.
MODELS SHOW STORM SYSTEM WILL PUSHING EAST OF THE AREA LATE MONDAY
AND EARLY TUESDAY...WITH HEAVY RAINFALL STILL POSSIBLE ALONG A
LINE FROM SIDNEY NORTHWARD TO CHADRON NEBRASKA. RAIN IS EXPECTED
TO TAPER TO ISOLATED SHOWERS INTO WYOMING BY LATE MONDAY EVENING.
.LONG TERM...WEDNESDAY THROUGH SUNDAY
BOTH THE 12Z GFS/ECMWF AND THEIR ENSEMBLES HAVE BEEN FAIRLY
CONSISTENT THE PAST SEVERAL RUNS...THUS HAVE CONTINUED THE
CONSENSUS APPROACH TO THE GRIDS FOR THE MEDIUM RANGE FORECAST
PERIOD. DRY CONDITIONS WEDNESDAY WILL TRANSITION TO SEASONAL
DIURNALLY DRIVEN CONVECTION FOR THURSDAY THROUGH NEXT WEEKEND.
A UPPER LEVEL RIDGE WILL EXTEND FROM THE GREAT BASIN INTO
SOUTHERN ALBERTA/SASKATCHEWAN PROVINCES IN CANADA. THIS RIDGE WILL
SLIDE EAST TO THE FRONT RANGE THURSDAY AFTERNOON. SUBSIDENCE ALOFT
AND STABLE AIRMASS WILL PRECLUDE AFTERNOON/EVENING CONVECTION. ON
THURSDAY...SOUTHEASTERLY BOUNDARY LAYER FLOW WILL BEGIN TO ADVECT
MOISTURE NORTH ALONG THE FRONT RANGE...WITH GFS CAPES OF 500 TO
1000 J/KG THURSDAY AFTERNOON. THE NEBRASKA PANHANDLE WILL BE
CAPPED WITH CIN VALUES AROUND -100 J/KG...SO NO CONVECTION IS
EXPECTED TO DEVELOP THERE. WILL KEEP ISOLATED SHOWERS AND TSTORMS
FOR SOUTHEAST WYOMING OVER AND WEST OF THE LARAMIE RANGE. THE
UPPER LEVEL RIDGE WILL DEAMPLIFY AS IT SLIDES FURTHER EAST BY
SHORTWAVE ENERGY ROTATING AROUND THE PERIPHERY OF A PACIFIC
NORTHWEST UPPER LEVEL TROUGH. THIS PATTERN CHANGE WILL RESULT IN
A SOUTHWEST FLOW ALOFT FRIDAY THROUGH SUNDAY...WITH ISOLATED TO
SCATTERED AFTERNOON/EARLY EVENING SHOWERS AND TSTORMS DUE TO
INSTABILITY...LOW LEVEL MOISTURE AND LIFT FROM WEAK SHORTWAVE
ENERGY PASSING OVERHEAD. GFS CAPES PROGGED TO BE IN THE 1000-1500
J/KG RANGE EAST OF THE LARAMIE RANGE FRIDAY THROUGH SUNDAY
AFTERNOON...SO THERE WILL BE A ISOLATED THREAT OF SEVERE
THUNDERSTORMS. TEMPERATURES WILL BE NEAR NORMAL WEDNESDAY...THEN
CLIMB TO ABOUT 5 DEGREES ABOVE NORMAL THROUGH THE WEEKEND.
EXPECT HIGHS IN THE 60S AND 70S WEDNESDAY...WARMING INTO THE
70S AND 80S FOR THE REST OF THE PERIOD. LOW TEMPERATURES WILL
BE IN THE 40S AND 50S.
&&
.AVIATION...18Z TAF ISSUANCE
CONVECTION DEVELOPING ALONG AND JUST EAST OF THE LARAMIE RANGE
EARLY THIS AFTERNOON WILL SPREAD EAST AND NORTHEAST ACROSS THE
SOUTHEAST WYOMING PLAINS AND NEBRASKA PANHANDLE THROUGH THIS
EVENING. SOME OF THE TSTORMS EAST OF THE LARAMIE RANGE WILL BE
STRONG TO SEVERE WITH LARGE HAIL...DAMAGING WINDS AND HEAVY
RAINFALL. EXACT TIMING AND LOCATION OF TSTORMS HARD TO PIN
DOWN...SO HAVE MAINTAINED VCTS FOR ALL TERMINALS. MVFR TO LOCAL
IFR CIGS/VSBYS WILL BE OCCUR WITH THE TSTORMS. WINDS WILL BE
SOUTHEASTERLY EAST OF THE RANGE AND SOUTHWESTERLY TO THE WEST THIS
AFTERNOON...AND WILL BECOME BREEZY AT TIMES. LATER THIS EVENING
AND OVERNIGHT...EXPECT WIDESPREAD SHOWERS WITH ISOLD TSTORMS...
ALONG WITH MVFR TO LOCAL IFR CIGS/VSBYS. WINDS WILL SHIFT TO THE
NORTHWEST AND REMAIN GUSTY BEHIND A COLD FRONTAL PASSAGE THIS
EVENING.
&&
.FIRE WEATHER...NO FIRE WEATHER CONCERNS OVER THE NEXT 5 DAYS WITH
WIDESPREAD RAINFALL AND POTENTIAL FLASH FLOODING ACROSS THE AREA
THROUGH MONDAY AS A LATE SEASON STORM SYSTEM MOVES ACROSS THE
CENTRAL ROCKIES.
&&
.HYDROLOGY...
A LOW PRESSURE SYSTEM MOVING ACROSS COLORADO AND INTO NEBRASKA
THROUGH MONDAY NIGHT WILL BRING PERIODS OF SHOWERS AND SCATTERED
THUNDERSTORMS. MOUNTAIN TEMPERATURES IN THE 30S AND 40S WILL
DECREASE THE RATE OF SNOW MELT...HOWEVER A HALF TO ONE INCH OF
RAINFALL ON TOP OF THE EXISTING SNOW PACK WILL CAUSE MORE RUNOFF
AND RISES ON THE UPPER NORTH PLATTE...LITTLE SNAKE AND MEDICINE
BOW RIVERS. A FLOOD WATCH REMAINS IN EFFECT FOR THE NORTH SNOWY
RANGE FOOTHILLS INCLUDING THE MEDICINE BOW RIVER AND ROCK CREEK
FROM THIS AFTERNOON THROUGH MONDAY EVENING. FLOOD WARNINGS REMAIN
IN EFFECT UNTIL FURTHER NOTICE FOR SARATOGA...SINCLAIR...ENCAMPMENT
AND LARAMIE. LEVELS AT OR ABOVE BANKFULL WILL CONTINUE ON THE
LITTLE LARAMIE RIVER... LITTLE SNAKE RIVER AT SAVERY...AND MEDICINE
BOW NEAR HANNA AND ELK MOUNTAIN.
FOR AREAS EAST OF THE LARAMIE RANGE INTO THE WESTERN NEBRASKA
PANHANDLE...THERE IS THE POTENTIAL FOR ONE TO THREE INCHES OF
RAINFALL FROM THIS AFTERNOON THROUGH MONDAY NIGHT. RUNOFF FROM
THIS RAINFALL...IN ADDITION TO RESERVOIR RELEASES...WILL RESULT
IN RISES ON THE LOWER NORTH PLATTE RIVER. FLOOD WARNINGS REMAIN IN
EFFECT FOR HENRY...MITCHELL AND MINATARE UNTIL FURTHER NOTICE.
HIGH WATER LEVELS WILL CONTINUE AT ORIN AND BRIDGEPORT.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLOOD WATCH UNTIL MIDNIGHT TUESDAY FOR WYZ110.
NE...FLASH FLOOD WATCH UNTIL 6 AM MONDAY FOR NEZ002-NEZ003-NEZ019-
NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.
&&
SHORT TERM/FIRE WEATHER...TJT
LONG TERM/AVIATION/HYDROLOGY...JAMSKIHazardous weather outlook, Jun 19, 2:50 PM MDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 250 PM MDT SUN JUN 19 2011 WYZ101>119-201645- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 250 PM MDT SUN JUN 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST WYOMING TODAY AND TONIGHT. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE CONTAINING LARGE HAIL...DAMAGING WINDS AND MODERATE TO LOCALLY HEAVY RAINFALL THIS AFTERNOON AND THIS EVENING FOR AREAS EAST OF THE LARAMIE RANGE. MODERATE FLOODING WILL CONTINUE ON THE RIVERS FLOWING FROM THE SNOWY AND SIERRA MADRE RANGES. ADDITIONAL WIDESPREAD RAIN TODAY AND TONIGHT INTO THESE RIVERS AND THEIR TRIBUTARIES WILL CAUSE RISES...SOME OF WHICH MAY BE SIGNIFICANT TODAY AND TONIGHT. THERE IS A CHANCE OF ACCUMULATING SNOWFALL IN THE SIERRA MADRE AND SNOWY RANGE TONIGHT AS THE SNOW LEVEL LOWERS TO 9500 FEET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF SOUTHEAST WYOMING DURING THE DAY ON MONDAY...BEFORE TAPERING OFF MONDAY NIGHT. STORM TOTAL RAINFALL AMOUNTS AROUND ONE INCH IS POSSIBLE EAST OF THE LARAMIE RANGE...WITH ONE HALF TO ONE INCH POSSIBLE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-201645- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 250 PM MDT SUN JUN 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 9 PM LATE THIS EVENING. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE WESTERN NEBRASKA PANHANDLE TODAY AND TONIGHT. THESE THUNDERSTORMS WILL LIKELY BECOME SEVERE CONTAINING LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL THIS AFTERNOON AND THIS EVENING. AN ISOLATED TORNADO IS POSSIBLE THIS EVENING AS WELL. MODERATE FLOODING WILL CONTINUE ALONG THE NORTH PLATTE RIVER. ADDITIONAL WIDESPREAD RAIN TODAY AND TONIGHT INTO THE NORTH PLATTE AND ITS TRIBUTARIES MAY CAUSE ADDITIONAL RISES TODAY AND TONIGHT. OTHER AREA STREAMS...CREEKS...OR OTHERWISE DRY WASHES MAY SEE RISES IN HEAVY RAIN AS WELL. A FLASH FLOOD WATCH HAS BEEN POSTED FOR ALL OF THE WESTERN NEBRASKA PANHANDLE FROM THIS AFTERNOON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS DURING THE DAY ON MONDAY...BEFORE TAPERING OFF MONDAY NIGHT AND EARLY TUESDAY. STORM TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE ACROSS THE WESTERN NEBRASKA PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jun 19, 3:33 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
333 PM MDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD 3 E CHEYENNE 41.15N 104.73W
06/19/2011 LARAMIE WY PUBLIC
INTERSECTION FLOODED.
&&
BCHAPMANLocal storm report, Jun 19, 3:41 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
341 PM MDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HEAVY RAIN CHEYENNE 41.15N 104.79W
06/19/2011 M1.48 INCH LARAMIE WY TRAINED SPOTTER
RAIN FELL IN 50 MIN. MARBLE SIZE HAIL ALSO. THIS WAS IN
THE SOUTHEAST PART OF TOWN...SUN VALLEY
&&
BCHAPMANLocal storm report, Jun 19, 3:50 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
350 PM MDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM FLASH FLOOD 3 NW CHEYENNE 41.18N 104.83W
06/19/2011 LARAMIE WY PUBLIC
BASEMENT FLOODING.
&&
BCHAPMANLocal storm report, Jun 19, 4:10 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
410 PM MDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM FLASH FLOOD 2 S SUNOL 41.13N 102.76W
06/19/2011 CHEYENNE NE TRAINED SPOTTER
0407 PM FLASH FLOOD 2 E POTTER 41.22N 103.28W
06/19/2011 CHEYENNE NE TRAINED SPOTTER
JUST EAST OF TOWN AT POINT OF ROCKS.
&&
BCHAPMANLocal storm report, Jun 19, 4:13 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
413 PM MDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL 4 ESE GURLEY 41.30N 102.90W
06/19/2011 E0.25 INCH CHEYENNE NE TRAINED SPOTTER
&&
BCHAPMANSpecial weather statement, Jun 19, 4:43 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 443 PM MDT SUN JUN 19 2011 NEZ055-192345- CHEYENNE NE- 443 PM MDT SUN JUN 19 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHEYENNE COUNTY UNTIL 545 PM MDT... AT 440 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LORENZO...OR 9 MILES SOUTHWEST OF SIDNEY... MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... I-80 EXIT 55 AROUND 450 PM MDT. SIDNEY AIRPORT AROUND 455 PM MDT. SIDNEY AROUND 500 PM MDT. COLTON AROUND 515 PM MDT. I-80 EXIT 69 AROUND 520 PM MDT. SUNOL AROUND 525 PM MDT. I-80 EXIT 76 AROUND 535 PM MDT. LODGEPOLE AROUND 540 PM MDT. THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 55 AND 77. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. RUBIN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 6:23 PM MDT | Flash Flood Watch | CYS | Banner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 2 more | 45 hr |
| Jun 19, 1:45 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 60 min |
| Jun 19, 2:27 PM MDT | Flash Flood Warning | CYS | Kimball | 70 min |
| Jun 19, 2:40 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Kimball | 31 min |
| Jun 19, 2:53 PM MDT | Flash Flood Warning | CYS | Cheyenne | 92 min |
| Jun 19, 3:08 PM MDT | Tornado Warning | CYS | Cheyenne | 37 min |
| Jun 19, 3:25 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 65 min |
| Jun 19, 3:33 PM MDT | Flash Flood Warning | CYS | Kimball | 6 hr |
| Jun 19, 3:46 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 44 min |
| Jun 19, 4:21 PM MDT | Flash Flood Warning | CYS | Cheyenne | 6 hr |
| Jun 19, 4:26 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Cheyenne, Kimball, Morrill | 23 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.